Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 3, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 20, 2025, 2:50 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 21, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2025, 2:50 PM EDT (18:50 UTC)
- In effect from
- Jun 21, 2025, 8:00 AM EDT
- Expired
- Jun 21, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
075 WHUS41 KCAR 201850 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 250 PM EDT Fri Jun 20 2025 MEZ029-030-210900- /O.NEW.KCAR.BH.S.0003.250621T1200Z-250622T0000Z/ Coastal Hancock-Coastal Washington- 250 PM EDT Fri Jun 20 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT....The warm temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently in the upper 40s to lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
072 WHUS41 KCAR 210700 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 300 AM EDT Sat Jun 21 2025 MEZ029-030-220000- /O.CON.KCAR.BH.S.0003.250621T1200Z-250622T0000Z/ Coastal Hancock-Coastal Washington- 300 AM EDT Sat Jun 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently in the upper 40s to lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 1:38 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 20, 1:38 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
138 PM EDT Fri Jun 20 2025
.SYNOPSIS...
Low pressure will track into the Canadian Maritimes this
afternoon. High pressure will return on Saturday. A very warm
ridge of high pressure will build southwest of the area Sunday
through early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
1:35 PM Update...Showers continue to move across parts of the
area from west to east in association with a low pressure
system. Lightning has been reported with a line currently moving
over eastern Aroostook County. Shower activity will taper off
this evening as the low moves away. Winds will increase later
this afternoon in the wake of the low, as has been observed over
western Maine. Updated the Aviation section to reflect the 18z
TAFs.
Previous Discussion...Low pressure supported by an upper trough
moving through Southern Quebec will track across Northern Maine
this morning. A surface trough and cold front extending south
from this low will approach from the west late this morning and
track across the eastern part of area early this afternoon.
Surface convergence along this front will work with CAPES up to
around 400 J/KG to produce some thunderstorms over the northeast
through early afternoon. A gusty northwesterly wind and
trailing showers will follow over the north later in the
afternoon. Further south, Downeast will be partly sunny with
some downsloping.
Low pressure will continue east across New Brunswick and over the
Gulf of St. Lawrence tonight. Clearing will follow, first in this
south this evening then further north overnight. Some drier air will
also follow with temperatures late tonight dropping to near 50 north
and the mid to upper 50s Downeast. Winds will diminish
overnight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure will control the area wx for Saturday with sunny skies
and temperatures near normal across the north and above normal for
Downeast with offshore flow expected. Upstream of the CWA over the
Great Lakes, an ongoing MCS will be tracking toward the area on the
northern periphery of the H5 ridge.
Saturday night will see brief s/wv ridge build over the area with
high clouds moving in late in the evening ahead of the MCS. Guidance
and ensembles are coming in to a little better agreement regarding
system potentially holding together somewhere over the northeast
U.S. on saturday night. Trying to narrow down where this will
ultimately track is the million dollar question. Cannot rule out
that it will completely miss us to the south and dive through
southern New England but confidence is gradually increasing to go
high chc/likely pops for southern and central zones late Saturday
night. PW values increase to near 2 inches late over srn areas with
heavy rainfall possible in any elevated storms that can survive
into the region.
Any storms will be shifting out of the area on Sunday morning
leaving temps on Sunday near normal with mostly cloudy skies and
potential leftover showers in it/s wake. Minimum temperatures for
Sunday night will be well above normal with m/u 50s area-wide.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Upr ridge looks to build back into the area Monday morning though it
looks to remain pretty flat, resulting in continued chances for
s/wvs rounding the ridge. With Monday starting off well above normal
temperatures and s/sw flow expected maxes should be able to climb
into the m/u 80s over wrn and northern areas. Onshore flow will keep
temps cooler near the coast but elsewhere expect that it will lead
to feels-ike temperatures in the lower 90s, possibly leading to
nausea and light headedness in sensitive groups, such as older
adults and children.
Very little relief looks to be had on Tuesday with feels-ike temps
increasing into the middle-upper 90s over interior Downeast,
including the Bangor Region. This prolonged exposure to the heat
will increase the chances of heat illnesses in sensitive
groups. Dewpoints climbing into the 70s makes it hard for the
body to cool itself leading to heat cramps and/or heat
exhaustion.
The timing of the cold front on Tuesday will likely determine how
warm the temperatures get over northern areas and whether we will
see a chance for strong to possibly severe storms in the afternoon.
High pressure will follow fropa with temps cooling to below normal
through the end of the week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM:
Aroostook Terminals...IFR conditions in low clouds through early
this evening. VCTS from PQI northward through 19-20z. PROB30 of
TS at HUL through 21z. Conditions improve to VFR this evening.
LLWS possible late this afternoon into early this evening. NW
winds 10-20 kts, gusting 25-30 kts, gradually diminishing
tonight.
BGR and Downeast Terminals...
Mainly VFR through tonight. PROB30 of TS at BGR through 21z.
LLWS possible Downeast this evening. LLWS not expected at BGR.
NW winds 10-20 kts, gusting 25-30 kts late this afternoon into
early this evening.
SHORT TERM:
Saturday...VFR. NW 5-15kts, gusting to 20 kts.
Saturday night...VFR early, diminishing to MVFR late. SSE
5-10kts.
Sunday...MVFR and possible IFR with showers and isolated
thunderstorms. SSE 5-15kts.
Sunday night-Monday night...Mainly VFR, possible MVFR north in
showers/tstms. S 5-10kts.
Tuesday...MVFR, possible IFR in fog south early. Showers and
tstms afternoon. WNW 5-15kts.
&&
.MARINE...
NEAR TERM:
A SCA for SW to W winds gusting up to 30 kt will continue this
afternoon into this evening, then continue for just the
offshore waters later tonight. A few gusts could approach 35 kts
this afternoon, but not enough confidence to upgrade to a Gale
Warning at this time. Will continue to monitor and update as
needed. Seas up to 7 ft this afternoon in response to the winds,
subsiding to 4 to 5 ft tonight.
SHORT TERM: Seas and winds look to remain below small craft
levels through early next week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 8 PM EDT this evening for MEZ010-031.
MARINE...Small Craft Advisory until 4 AM EDT Saturday for ANZ050-051.
Small Craft Advisory until 11 PM EDT this evening for ANZ052.
&&
Near Term...Bloomer/Clark
Short Term...Buster
Long Term...Buster
Aviation...Bloomer/Clark/Buster
Marine...Bloomer/Clark/BusterHazardous weather outlook, Jun 20, 3:51 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 351 AM EDT Fri Jun 20 2025 MEZ001>006-011-015>017-032-210800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Northern Washington- 351 AM EDT Fri Jun 20 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On Monday and Tuesday, high temperatures will likely be at least in the mid 80s, with some areas possibly reaching 90. Muggy air could make it feel warmer than 90. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ010-031-210800- Central Piscataquis-Southern Piscataquis- 351 AM EDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Central Highlands Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On Monday and Tuesday, high temperatures will likely be at least in the mid 80s, with some areas possibly reaching 90. Muggy air could make it feel warmer than 90. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-210800- Coastal Hancock-Coastal Washington- 351 AM EDT Fri Jun 20 2025 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-210800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 351 AM EDT Fri Jun 20 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:43 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 62 min |
| Jun 19, 9:11 PM EDT | Areal Flood Advisory | CAR | Penobscot, Piscataquis | 3 hr |
| Jun 20, 2:47 AM EDT | Wind Advisory | CAR | Piscataquis | 17 hr |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.